# SDR CA030421010

- Difficulty date: December 21, 2002
- Submitted: May 27, 2003
- Operation: Air carrier
- Make and model: Cessna 441
- Engine: Garrtt TPE3318
- Propeller: Hartzl HCB3TN5
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 03601018
- Condition: Failed
- Location: Starter Gen
- Component: Starter-Gen, Lucas
- Component part number: 230790021
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) STARTER GEN WAS HAVING NEW BRUSHES SEATED AT MID-TBO USING GEN DRIVESTAND METHOD.APPRX 3 HRS INTO THE PROCESS, THE ANTI-DRIVE END BEARING FAILED COMPLETELY.  5 OF 8 BALLS DISINTEGRATED,AS DID THE CAGE.DAMAGE WAS SUSTAINED TO THE ARMATURE, STATOR, FAN AND FAN COVER.DISCUSSIONS WITH THE OEM ENG'G SUPPORT LED TO THE CONCLUSION THAT THE OPERATING CONFIGURATION ON THE AIRCRAFT RESTRICTED THE FLOW OF COOLING AIR TO THE STARTER GEN, AND EXCESSIVE HEAT OVER TIME DAMAGED THE BEARING NEAREST THE BRUSHES.
